Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 155, NWS Cheyenne, WY

September 2, 2005Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 2, 2005, 6:59 PM MDT for Cheyenne County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2005, 6:59 PM MDT (00:59 UTC)
Expired
Sep 2, 2005, 7:30 PM MDT
In force
31 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 153 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 7:01 PM MDTHAIL 1.25Brownson, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
3008 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 030059
SVRCYS
NEC033-030145-
/O.NEW.KCYS.SV.W.0155.050903T0059Z-050903T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
659 PM MDT FRI SEP 2 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA
  THIS INCLUDES THE CITY OF SIDNEY

* UNTIL 745 PM MDT

* AT 652 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS STORM
  WAS LOCATED NEAR BROWNSON...OR ABOUT NEAR SIDNEY...AND MOVING SOUTH
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIDNEY AIRPORT BY 710 PM MDT

LAT...LON 4124 10316 4106 10314 4106 10269 4129 10272

$$

SOWKO
1 follow-up statement
000 
WWUS55 KCYS 030130
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
729 PM MDT FRI SEP 2 2005

NEC033-030139-
/O.CAN.KCYS.SV.W.0155.000000T0000Z-050903T0145Z/
CHEYENNE NE-
729 PM MDT FRI SEP 2 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEYENNE COUNTY IS
CANCELLED...

AT 725 PM WEATHER SERVICE RADAR INDICATED THAT THE STORM HAD 
WEAKENED AND IS NO LONGER SEVERE...THUS THE WARNING HAS BEEN 
CANCELLED.  

LAT...LON 4124 10316 4106 10314 4106 10269 4129 10272

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:33 PM MDT, 4 hours 26 minutes earlier.

Area forecast discussion, Sep 2, 2:33 PM MDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MDT FRI SEP 2 2005

.SHORT TERM...TONIGHT THRU SUNDAY...BROAD UPPER RIDGE REMAINS OVER
THE SOUTHERN U.S. THRU SATURDAY NIGHT WITH DRY AND QUIET WEATHER
EXPECTED OVER THE CWA. RIDGE AXIS SHARPENS SUNDAY AS SHORT WAVE TROF
MOVES INTO BRITISH COLUMBIA. FLOW ALOFT BACKS TO SOUTHWESTERLY
SUNDAY WITH MID AND UPPER LEVEL MOISTURE INCREASING OVER THE CWA
WITH TIME.

FOR TONIGHT...VERY DRY AIR IN MUCH OF SOUTHEAST WYOMING WILL ALLOW
FOR ANOTHER NIGHT WITH LARGE DIURNAL TEMPERATURE RANGES. DEWPOINTS
ARE FORECAST TO INCREASE SLIGHTLY OVERNIGHT...BUT STILL LOW
TEMPERATURES WILL BE IN THE 30S AND 40S ALONG AND WEST OF THE
LARAMIE RANGE. GENERALLY WENT BELOW FORECAST GUIDANCE.

SATURDAY AND SATURDAY NIGHT...WARMER TEMPERATURES EXPECTED WITH
DOWNSLOPE WINDS AND STILL A DRY AIRMASS IN PLACE. DEWPOINTS WILL BE
IN THE 20S AND LOWER 30S WEST...SO RHS WILL NOT BE AS LOW AS THEY
ARE CURRENTLY. SOME INCREASE IN CLOUD COVER AND LOW LEVEL MOISTURE
WESTERN AREAS SATURDAY WILL HELP TO KEEP TEMPERATURES FROM
PLUMMETING SATURDAY NIGHT. LOWS IN THE 40S AND 50S LOOK REASONABLE.

SUNDAY...MOISTURE AND CLOUD COVER INCREASE OVER WESTERN AREAS ALONG
WITH A SLIGHT CHANCE OF THUNDERSTORMS. STILL WARM AND DRY EAST WITH
HIGHS WARMING INTO THE 90S ON THE PLAINS.

.LONG TERM...SOUTHWESTERLY UPPER LEVEL FLOW SUN NIGHT WILL CONTINUE
LABOR DAY BEFORE BECOMING MORE WESTERLY TUE. A RIDGE WILL DEVELOP
OVER THE FORECAST AREA WED BEFORE MIGRATING EASTWARD OVER THE GREAT
PLAINS. FLOW ALOFT WILL AGAIN BECOME LARGELY ZONAL THU BEFORE A
TROUGH IMPACTS THE REGION FRI. AT THIS POINT IT APPEARS THAT MOST OF
THE EFFECTS OF THE TROUGH WILL REMAIN TO OUR NORTH. CLOSER TO THE
GROUND...TEMPERATURES MON WILL BE A FEW DEGREES COOLER WITH MORE
CLOUDS AND AN OUTSIDE CHANCE OF RAIN AS MOISTURE IS ADVECTED
NORTHEASTWARD OVER THE AREA. A COLD FRONT IS PROGGED TO MOVE THROUGH
MUCH OF THE REGION LATE MON OR MON NIGHT. TUE WILL BE A FEW DEGREES
COOLER WITH A CHANCE OF RAIN PRIMARILY IN SOUTHEASTERN PORTIONS OF
THE FORECAST AREA. SMALL CHANCE OF RAIN WILL CONTINUE WED AS TEMPS
WARM A COUPLE DEGREES IN MOST PLACES. NOT MUCH CHANGE IN EXPECTED
TEMPS FOR THU AND FRI BUT BOTH DAYS LOOK TO BE DRY WITH ONLY LIMITED
MOISTURE AND WEAK DYNAMICS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

STARK/JR
Hazardous weather outlook, Sep 2, 10:49 AM MDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1049 AM MDT FRI SEP 2 2005

NEZ001>003-019>021-054-055-WYZ068-070-031700-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-GOSHEN-PINE BLUFFS-
1049 AM MDT FRI SEP 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE...BUT
SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP OVER
THE AREA EACH DAY FROM SUNDAY THROUGH WEDNESDAY. THE STORMS ARE
NOT EXPECTED TO PRODUCE SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ059>067-069-031700-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
1049 AM MDT FRI SEP 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA EACH
AFTERNOON AND EVENING SUNDAY THROUGH WEDNESDAY. THE STORMS ARE NOT
EXPECTED TO PRODUCE SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STARK

In the hours before

Local storm report, Sep 2, 6:51 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
651 PM MDT FRI SEP 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             5 W SIDNEY              41.13N 103.07W
09/02/2005  1.75 INCH        CHEYENNE           NE   PUBLIC

&&

MRC

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.